MAUDE Adverse Event Report: BECTON DICKINSON BD SHARPS COLLECTOR 19GAL RED; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD SHARPS COLLECTOR 19GAL RED; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305609
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use with bd sharps collector 19gal red the lid was not able to close.The following information was provided by the initial reporter, translated from japanese to english: this is a report about a deformed lid of sharps collector.The lid could not be closed because the hole in the lid was open the other way than usual.
 
Additional Manufacturer Narrative
In this mdr, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.As flextronics is an oem manufacturing site.D.4.Medical device expiration date: unknown.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.H.4.Device manufacture date: unknown.
 
Additional Manufacturer Narrative
H6: investigation summary: no photos or samples were received.Additional attempt to get more information were made, however, the customer confirmed that no additional information was available.The device history record review process to verify if there were issues reported like incorrect assembly during the manufacturing process was not able to be performed since not lot number was provided.A review of the non-conformance material report was performed; the result showed no issues reported as incorrect assembly for the same part number throughout the last twelve months.According with this investigation, there was not enough information provided like pictures of the nonconformance or a lot number, however within the report, the issue description states that the lid could not be closed because the hole in the lid was open the other way than usual.With that explanation, we can identify this failure mode (incorrect assembly) as an issue potentially related to the manufacturing process due to process omission by the operator.Additionally, the current process was reviewed and confirmed that the assembly between lid and slider is performed manually and inspected visually per production department.To carry out the assembly between both components, the shape of the edge of the lid is taken as a reference for the correct assembly orientation, therefore, if the sliding door is placed in the opposite way, the correct assembly will not be achieved since the sliding door will be loose.This can be detected when performing the slide closure back-and-forth to ensure proper function (without sliding into locked position).As well, a second inspection based on aql sampling plan is performed by quality department and this process has been confirmed as capable to detect this kind of issue, however, omission error within the process could happen.As part of this investigation, a review of customer complaint records was performed; according to the cc¿s records, only one additional complaint was received through the last twelve months for the same part number and issue, being this considered an isolated event.Due to no sample being received, an investigation could be performed on basis of photo representation, and a root cause could be determined as potential root cause as below: omission error within visual inspection.Containment action: quality alert was posted to aware all the personnel involved in the manufacturing process of this product.Conclusion: based on this investigation, it was determined that this failure mode is potentially related to the manufacturing process since the incorrect assembly between lid and slider would be an omission error within the process, however, issue description it¿s not clear and more evidence is needed in order to determine the root cause of the issue reported.The current manufacturing process was reviewed and it was found as capable of detecting wrong assembly of components, however, omission error could happen during visual inspection.Quality alert was posted within the process in order to make aware all the people involved in the manufacturing process of this product.
 
Event or Problem Description

Brand Name
BD SHARPS COLLECTOR 19GAL RED
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17389689
Report Number2243072-2023-01305
Device Sequence Number11731322
Product Code FMI
UDI-Device Identifier00382903056095
UDI-Public(01)00382903056095
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305609
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2023
Supplement Date Received by Manufacturer09/06/2023
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown